Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 18, 2013, 2:59 PM MDT for Mineral County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2013, 2:59 PM MDT (20:59 UTC)
- Expired
- Aug 18, 2013, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Mineral County, CO
The radar
The Grand Junction radar (KGJX), 200 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WGUS55 KPUB 182059
FFWPUB
COC079-190000-
/O.NEW.KPUB.FF.W.0022.130818T2059Z-130819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT SUN AUG 18 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
* UNTIL 600 PM MDT
* AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OCCURRING OVER
THE WEST FORK COMPLEX BURN SCAR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...AREAS IN AND AROUND THE WEST FORK COMPLEX BURN SCAR.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3780 10681 3774 10669 3767 10669 3766 10671
3760 10671 3741 10684 3748 10711
$$1 follow-up statement
961
WGUS75 KPUB 182253
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT SUN AUG 18 2013
COC079-182308-
/O.CAN.KPUB.FF.W.0022.000000T0000Z-130819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-
453 PM MDT SUN AUG 18 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MINERAL
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3780 10681 3774 10669 3767 10669 3766 10671
3760 10671 3741 10684 3748 10711
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 11:05 AM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 18, 11:05 AM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN AUG 18 2013 .UPDATE... ISSUED AT 1100 AM MDT SUN AUG 18 2013 ADJUSTED GRIDS AND ZONES TO REFLECT LATEST METEOROLOGICAL CONDITIONS. UPDATE ISSUED AT 829 AM MDT SUN AUG 18 2013 ADJUSTED GRIDS AND ZONES TO REFLECT LATEST LOW CLOUD AND FOG COVERAGE OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS AS WELL AS TO ADJUST ADDITIONAL METEOROLOGICAL ELEMENTS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 256 AM MDT SUN AUG 18 2013 SATELLITE IMAGES AND SFC OBS THIS MORNING ARE SHOWING SOME STRATUS OVR FAR ERN EL PASO COUNTY...AND OVR PORTIONS OF KIOWA AND CROWLEY COUNTIES. THE NAM12 SHOWS THE POTENTIAL FOR THE LOW CLOUDS LATER THIS MORNING TO ALSO BE OVR ERN PUEBLO...OTERO...BENT...PROWERS AND BACA COUNTIES. WL PUT PATCHY FOG IN THE FORECAST OVR SOME OF THESE AREAS FOR THE EARLY MORNING HOURS AS WELL. FOR TODAY THE UPR RIDGE AXIS WL GENERALLY BE CENTERED OVR THE FOUR CORNERS AREA. MODELS SHOW AN INCREASE IN PRECIPITABLE WATER VALUES OVR THE AREA TODAY. SHOULD SEE SOME SHOWERS/TSTMS DEVELOP OVR SOME OF THE MTN AREAS BY ABOUT 11 AM-NOON AND THEN BECOME SCT ACRS THE MTNS AND HIGH VALLEYS IN THE AFTERNOON. HI RES MODELS SHOW SOME CONVECTION MOVING OUT ALONG THE I-25 CORRIDOR BY LATE AFTERNOON...AND THEN THE POTENTIAL FOR SOME OF THE STORMS TO SPREAD FARTHER EAST OVR THE PLAINS IN THE EVENING HOURS. HIGH TEMPS TODAY SHOULD BE AROUND 5 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. TONIGHT IT LOOKS LIKE MOST PCPN SHOULD END WITH THE LOSS OF HEATING...HOWEVER THERE IS A WEAK SHORTWAVE TROF THAT IS EXPECTED TO MOVE DOWN THE FRONT SIDE OF THE RIDGE OVR ERN CO AND WRN KS TONIGHT...THAT COULD HELP SUSTAIN SOME ISOLD CONVECTION OVR THE FAR SERN PLAINS INTO THE LATE NIGHT AS THE NAM IS INDICATING. LOW CONFIDENCE IN THIS OCCURRING...SO WL GO WITH A DRY FORECAST FOR NOW. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 256 AM MDT SUN AUG 18 2013 VERY LITTLE CHANGE TO THE ONGOING TRENDS FOR THE LONG TERM. LONG RANGE MODELS CONTINUE TO INDICATE THAT AN UPPER RIDGE WILL REMAIN PARKED OVER THE REGION...KEEPING WINDS SOMEWHAT LIGHT WHILE TRAPPED MOISTURE TRIGGERS AFTN AND EVE CONVECTION EACH DAY. MONDAY THROUGH THURSDAY...AN UPPER LOW OVER CA WILL HELP TO DRAW THIS MOISTURE UP INTO THE 4 CORNERS AND GREAT BASIN REGION. THURSDAY EVE THIS LOW FINALLY WEAKENS AND EJECTS TO THE NE...JUST IN TIME FOR INCREASING GULF MOISTURE TO MOVE UP ACROSS TEXAS AND APPROACH THE FORECAST AREA FROM THAT DIRECTION. THE ENTIRE TIME...THE UPPER RIDGE MOVES VERY LITTLE. THEREFORE...LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTN AND EVE...MAINLY TIED TO THE MTS WILL SOME SPILLOVER FOR THE ADJACENT PLAINS. THE FAR EASTERN PLAINS FOR THE MOST PART SHOULD REMAIN FAIRLY DRY...THOUGH MODELS ARE HINTING AT A POSSIBLE SFC COLD FRONT WED THAT WOULD SHIFT SFC WINDS TO A MORE UPSLOPE DIRECTION BY WED AFTN AND INCREASE CHANCES FOR THE PLAINS. AS WAS PREVIOUSLY MENTIONED...INCREASING DAILY CHANCES OF MT CONVECTION MEANS AN INCREASING FLASH FLOOD THREAT FOR AREA BURN SCARS...INCREASING MORE SO BEGINNING WED. MAX TEMPS ARE FORECAST TO REMAIN IN THE UPPER 80S TO MID 90S FOR THE PLAINS...AND IN THE 70S AND 80S FOR THE HIGHER ELEVATIONS AND HIGH VALLEYS. MOORE && .AVIATION...ISSUED AT 1100 AM MDT SUN AUG 18 2013 VFR CONDITIONS ARE EXPECTED TO OVER THE KALS...KCOS AND KPUB TAF SITES FROM THIS AFTERNOON THROUGH TONIGHT AS UPPER RIDGING CONTINUES OVER THE FORECAST DISTRICT DURING THIS TIME-FRAME. IN ADDITION...ISOLATED TSTMS WILL BE POSSIBLE IN THE VICINITY OF THE KALS...KCOS AND KPUB TAFS SITES...GENERALLY BETWEEN 20Z THIS AFTERNOON AND 03Z THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 11:05 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN AUG 18 2013 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND SOME BRIEF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY OVER AND NEAR THE MOUNTAINS...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS. LOCALLY HEAVY RAIN WILL BE POSSIBLE...AND COULD POSE A FLASH FLOOD RISK IF IT OCCURS OVER AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 18, 12:55 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1255 PM MDT SUN AUG 18 2013 COZ081-084-085-182000- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1255 PM MDT SUN AUG 18 2013 THROUGH 130 PM...LIGHT RAIN WILL OCCUR OVER PARTS OF THE WALDO BURN SCAR. RAINFALL AMOUNTS SHOULD BE LESS THAN 0.10 INCHES. THE RAINFALL ACTIVITY WILL MOVE SLOWLY SOUTHEAST AT 5 TO 10 MPH.
Special weather statement, Aug 18, 1:58 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 158 PM MDT SUN AUG 18 2013 COZ084-182100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY 158 PM MDT SUN AUG 18 2013 THIS STATEMENT IS FOR THE BLACK FOREST BURN SCAR. AT 2 PM...RADAR INDICATED A THUNDERSTORM WITH MODERATE TO LOCALLY HEAVY RAIN JUST NORTHWEST OF THE BLACK FOREST RAIN SCAR. THIS STORM WAS MOVING SLOWLY SOUTHEAST AT 5 TO 10 MPH. IF THIS STORM HOLDS TOGETHER...IT MAY BRING LOCALLY HEAVY SHOWERS TO THE BLACK FOREST RAIN SCAR THROUGH AT LEAST 230 PM. RESIDENTS IN THE BLACK FOREST RAIN SCAR SHOULD REMAIN ALERT TO THE WEATHER. DO NOT DRIVE WHERE WATER COVERS THE ROAD.
Special weather statement, Aug 18, 2:08 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT SUN AUG 18 2013 COZ084-085-182045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 208 PM MDT SUN AUG 18 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM NEAR YODER...OR 29 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... YODER. RUSH. OPEN COUNTRY OF EASTERN EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 18, 2:38 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 7 S CALHAN 38.93N 104.30W
08/18/2013 E1.00 INCH EL PASO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:24 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 1:28 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 18, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 42 min |
| Aug 18, 3:52 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 49 min |
| Aug 18, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 51 min |
| Aug 18, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.